Advances in Differential Equations

Non-linear versus linear diffusion from classical solutions to metasolutions

Manuel Delgado, Julián López-Gómez, and Antonio Suárez

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we analyze the existence, the uniqueness and the stability of the positive steady-states of a sublinear logistic porous media equation involving a weight function vanishing on a region of the support domain. Quite surprisingly, the model possesses a unique positive steady state which attracts to all positive solutions within the range of values of the parameters for which the dynamics of the associated problem with linear diffusion is fully described by metasolutions. Metasolutions are extensions by infinity of large solutions in the support of the weight function. One of the main results of this paper shows how the classical solutions of the porous media equation approximate metasolutions as the nonlinear diffusion rate $m$ approaches one. The main technical difficulties that we must overcome in our analysis are the lost of a priori bounds in the vanishing region of the weight function and the fact that most of the underlying potentials are unbounded on the boundary of the support domain.

Article information

Source
Adv. Differential Equations Volume 7, Number 9 (2002), 1101-1124.

Dates
First available in Project Euclid: 29 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1367241461

Mathematical Reviews number (MathSciNet)
MR1920374

Zentralblatt MATH identifier
1207.35134

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35J25: Boundary value problems for second-order elliptic equations 35K57: Reaction-diffusion equations

Citation

Delgado, Manuel; López-Gómez, Julián; Suárez, Antonio. Non-linear versus linear diffusion from classical solutions to metasolutions. Adv. Differential Equations 7 (2002), no. 9, 1101--1124. https://projecteuclid.org/euclid.ade/1367241461.


Export citation